Alert archive / California / Wind Advisories in 2022

Wind Advisory 28, NWS San Diego, CA

March 22, 2022Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Mar 22, 2022, 2:33 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Mar 23, 2022, 12:00 AM PDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2022, 2:33 PM PDT (21:33 UTC)
In effect from
Mar 23, 2022, 12:00 AM PDT
Expired
Mar 23, 2022, 2:00 PM PDT
In force
14 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2022-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2022-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2637 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

977 
WWUS76 KSGX 222133
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
233 PM PDT Tue Mar 22 2022

CAZ048-050-055-056-058-065-231200-
/O.NEW.KSGX.WI.Y.0028.220323T0700Z-220323T2100Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-San Bernardino County Mountains-
Riverside County Mountains-San Diego County Mountains-
San Gorgonio Pass Near Banning-
Including the cities of Running Springs, Pine Valley, and Banning
233 PM PDT Tue Mar 22 2022

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PDT
WEDNESDAY...

* WHAT...Northeast to east winds 15 to 25 mph with gusts 45 to 50
  mph expected. Isolated gusts to 60 mph possible on the coastal 
  mountain slopes. 

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire, San Diego County Valleys, San Bernardino County 
  Mountains, Riverside County Mountains, San Diego County 
  Mountains and San Gorgonio Pass Near Banning.

* WHEN...From midnight tonight to 2 PM PDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
2 follow-up statements
749 
WWUS76 KSGX 231003
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
303 AM PDT Wed Mar 23 2022

CAZ055-231115-
/O.CAN.KSGX.WI.Y.0028.000000T0000Z-220323T2100Z/
San Bernardino County Mountains-
303 AM PDT Wed Mar 23 2022

...WIND ADVISORY IS CANCELLED...

Gusty northeast winds this morning with isolated gusts to 40 mph.

$$

CAZ048-050-056-058-065-232100-
/O.CON.KSGX.WI.Y.0028.000000T0000Z-220323T2100Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-Riverside County Mountains-
San Diego County Mountains-San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
and Banning
303 AM PDT Wed Mar 23 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

* WHAT...East winds 15 to 25 mph with gusts to 50 mph. Isolated
  gusts to 60 mph.

* WHERE...San Gorgonio Pass Near Banning, San Diego County 
  Valleys, Riverside County Mountains, San Diego County 
  Mountains and San Bernardino and Riverside County Valleys-The 
  Inland Empire.

* WHEN...Until 2 PM PDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

17
969 
WWUS76 KSGX 232053
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
153 PM PDT Wed Mar 23 2022

CAZ048-050-056-058-065-232200-
/O.EXP.KSGX.WI.Y.0028.000000T0000Z-220323T2100Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-Riverside County Mountains-
San Diego County Mountains-San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
and Banning
153 PM PDT Wed Mar 23 2022

...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON...

Winds continue to diminish this afternoon, and the wind advisory
will be allowed to expire at 2 pm. 

$$

jmb

For more information from the National Weather Service visit
http://weather.gov/sandiego

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 22, 2:22 PM PDT, 11 minutes earlier.

Area forecast discussion, Mar 22, 2:22 PM PDT, 11 minutes before
Area Forecast Discussion...UPDATED
National Weather Service San Diego CA
222 PM PDT Tue Mar 22 2022

Updated the Watch/Warning/Advisory section

.SYNOPSIS...
Building high pressure aloft and offshore flow will bring Santa Ana
conditions over Southern California for the next few days with well
above average temperatures and areas of gusty easterly winds. Some
cooling will begin along the coast by Thursday as onshore flow
strengthens, but inland areas will remain quite warm through
Saturday. By the weekend, some fog should appear over coastal areas,
as the marine layer slowly rebuilds ahead of a developing Pacific
storm system. Arrival time for this system is uncertain, but it has
the potential to bring widespread precipitation early next week.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

As of midday, it was sunny and much warmer over SoCal than
yesterday. Many sites were reporting temperature jumps of 10-15F
over yesterday. Winds have been gusty below the passes and along the
coastal slopes as well. The latest peak wind gusts are headlined on
our webpage.

The Wind Advisory for today will be allowed to expire at 2 PM. A new
Wind Advisory goes into effect along the coastal slopes, foothills
and locally into the valleys beginning at midnight tonight, and
continuing through 2 PM PDT on Wednesday. This one will be felt more
in San Diego County and below the San Gorgonio Pass, where the
strongest easterly winds/gusts are likely. The Santa Ana Winds will
combine with the warm airmass to increase highs to 15-20F above
average, starting closer to the Coast on Wednesday, and working
farther inland through the week. Several record highs are possible
this week.

A strong ridge centered along 135W this morning will pivot SE over
the Western U.S. through midweek. This will support sfc high
pressure over the interior West, and offshore flow over SoCal. The
ridge will flatten a bit Thu/Fri, weakening the offshore here and
allowing a recovery of the sea breeze onto coastal areas. The
airmass will still be anomalously warm, so the cooling will likely
be confined to the coastal strip Thursday, but should be able to
work inland a bit more Fri/Sat. The deserts will continue to warm
through Friday, with little change on Saturday. Santa Ana conditions
west of the mountains will peak on Wednesday, when the warmest
conditions are expected near the coast.

Over the weekend, we will see continued cooling as onshore flow
strengthens, and we start to get a rebuilding of the marine layer.
All of the global models show the development of a Pacific low
somewhere off the NoCal Coast by Sunday. All track it SE toward
SoCal early next week. This storm will be significant, with a good
moisture tap, but timing the arrival is still uncertain. At least it
has narrowed a bit between the various 12Z global model control
runs, with the ECMWF the latest (Tuesday). The GFS ensembles are
clustered around an earlier arrival sometime Monday. In any case, a
good rain and mountain snow remains on track sometime early next
week.

&&

.AVIATION...
222000Z...Mostly clear skies will prevail through Wed morning.

Areas of north-northeast winds 20-30 kt with gusts to 45 kt will
continue through 21Z in the northern Inland Empire, Santa Ana
Mountains and Coachella Valley, including VCNTY KONT/KCNO/KAJO/KRAL
with moderate/strong up/downdrafts and LLWS. Winds will be weaker
late this afternoon/evening, but areas of east-northeast winds 20-30
kt with gusts to 45 kt will occur again 07Z-21Z Wed, especially San
Diego County Mountains/Foothills including VCNTY KRNM/KCZZ.

&&

.MARINE...
No hazardous marine conditions will occur through Saturday. A storm
system will likely bring an increase in winds, initially from the
south or southwest Sunday along with an increasing short-period
swell, also from the south or southwest. Actual wind speeds and sea
heights for Sunday are still uncertain, but they could reach small
craft advisory criteria.

&&

.FIRE WEATHER...
Much warmer and drier weather this week will once again elevate fire
weather conditions this week. Expect several hours of near-critical
fire weather conditions in the wind-prone areas of the coastal
slopes and foothills on Wednesday due to well above average
temperatures, minimum RH values of 9-13%, and more widespread, gusty
easterly winds.

&&

.SKYWARN...
Skywarn activation will not be needed this week.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory from midnight tonight to 2 PM Wednesday for
     Riverside County Mountains-San Bernardino County Mountains-
     San Bernardino and Riverside County Valleys-The Inland
     Empire-San Diego County Mountains-San Diego County Valleys-
     San Gorgonio Pass Near Banning.

PZ...NONE.

&&

PUBLIC/FIRE WEATHER....10
AVIATION/MARINE...Maxwell

Nearby

Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.